Sums of Positive Integer Powers with Unlike Exponents

Authors

  • Eugenio Garista I.I.S.S. Copernico-Pasoli
  • Alberto Zanoni Epigenesys s.r.l.

DOI:

https://doi.org/10.52737/18291163-2025.17.3-1-11

Keywords:

Number Theory, Sums of Powers, Integer Sequences

Abstract

Consider the following problem: given a positive integer, what is the minimum number of positive integer powers having unlike exponents greater than one such that their sum is equal to the given number? We deal with this open question by presenting some experimental results, indicating some inequalities and relations, presenting some new integer sequences, obtaining a bivariate generating function, and eventually proposing a conjecture.

References

K. Ford, The representation of numbers as sums of unlike powers. II. J. Am. Math. Soc., 9 (1996), no. 4, pp. 919-940.

E. Garista and A. Zanoni, Somme di potenze con esponenti diversi. MatematicaMente, 317 (2024), pp. 1-2.

H. Halberstam, Representation of integers as sums of a square, a positive cube, and a fourth power of a prime. J. Lond. Math. Soc., s1-25 (1950), pp. 158-168.

E. Jabara, Representations of numbers as sums and differences of unlike powers. Boll. dell'Unione Mat. Italiana, 3 (2010), no. 1, pp. 169-177.

N. Kløve, Representations of integers as sums of powers with increasing exponents. BIT Numer. Math., 12 (1972), pp. 342-346.

M.B.S. Laporta and T.D. Wooley, The representation of almost all numbers as sums of unlike powers. J. Theor. Nr. de Bordx, 13 (2001), no 1., pp. 227-240.

J. Liu and L. Zhao, Representation by sums of unlike powers. J. fur Reine Angew. Math., 781 (2021), pp. 19-55.

M. Nyblom, A counting function for the sequence of perfect powers. Austr. Math. Soc. Gazette, 33 (2006), pp. 338-343.

OEIS Foundation Inc., The On-Line Encyclopedia of Integer Sequences, Published electronically at https://oeis.org (2025).

K.F. Roth, Proof that almost all positive integers are sums of a square, a positive cube and a fourth power. J. Lond. Math. Soc., s1-24 (1949), pp. 4-13.

Downloads

Published

2025-04-15

How to Cite

[1]
E. Garista and A. Zanoni, “Sums of Positive Integer Powers with Unlike Exponents”, Armen.J.Math., vol. 17, no. 3, pp. 1–11, Apr. 2025, doi: 10.52737/18291163-2025.17.3-1-11.